Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Instability in mortality estimation schemes related to stage-stuctured models

Wood, S.N. and Blythe, S.P. and Gurney, William and Nisbet, R.M. (1989) Instability in mortality estimation schemes related to stage-stuctured models. IMA Journal of Mathematics Applied in Medicine and Biology, 6 (1). pp. 47-68. ISSN 0265-0746

Full text not available in this repository. (Request a copy from the Strathclyde author)


Current methods of mortality estimation from stage-structured population data fail to extract the detailed mortality information required by field workers. It has been suggested that the formalism of stage-structure population modelling might resolve the problem. Using this approach we derive a per capita death-rate estimator which is robust to sparse and noisy data, but show that there are fundamental instabilities limiting the application of such estimators. We demonstrate that our estimator is useful in prescribed circumstances and discuss the implications of our results for other estimation schemes.

Item type: Article
ID code: 41735
Keywords: mortality estimation, instability, stage-structured models, death rate, zooplankton mortality, Probabilities. Mathematical statistics, Neuroscience(all), Biochemistry, Genetics and Molecular Biology(all), Environmental Science(all), Modelling and Simulation, Applied Mathematics, Immunology and Microbiology(all), Pharmacology
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Depositing user: Pure Administrator
Date Deposited: 26 Oct 2012 08:59
Last modified: 21 May 2015 15:04

Actions (login required)

View Item View Item